Oklahoma, 2014

Damaging Wind in Oklahoma, August 11, 2014

August 11, 2014 · NWS OUN · 1 event in 1 county or zone

A stray severe storm developed during the afternoon hours of the 11th, producing spotty wind damage near Weatherford.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A stray severe storm developed during the afternoon hours of the 11th, producing spotty wind damage near Weatherford.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 11, 1:32 PM CST, 28 minutes earlier.

Area forecast discussion, Aug 11, 1:32 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
232 PM CDT MON AUG 11 2014

.DISCUSSION...
SOME SHOWERS/STORMS WILL CONTINUE TO BE POSSIBLE ACROSS PARTS OF THE
FA THROUGH SUNSET TODAY. MEANWHILE... SOME DRIER AIR WILL CONTINUE
TO MOVE INTO THE AREA LEADING TO DRY AND SLIGHTLY COOLER CONDITIONS
THE NEXT COUPLE OF DAYS. SOUTHERLY WINDS WILL RETURN LATER THIS WEEK
WITH MOISTURE SPREADING BACK INTO THE AREA INTO THE WEEKEND LEADING
TO A RETURN OF THE WARM/HOT AND HUMID CONDITIONS.

RAIN CHANCES WILL ALSO RETURN LATE THIS WEEK INTO THE WEEKEND FOR
PARTS OF THE FA. MODELS SHOW A SHORTWAVE FLATTENING THE UPPER RIDGE
AND AFFECTING PARTS OF THE REGION. HOWEVER... MODELS DISAGREE AS TO
THE TIMING... STRENGTH... AND PATH OF THIS SHORTWAVE WHICH WILL HAVE
AN EFFECT ON THE WHERE AND WHEN OF THE RAIN CHANCES. WITH THE
UNCERTAINTIES... DID NOT MAKE MANY CHANGES TO THE EXTENDED PORTION
OF THE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  65  89  65  90 /  10   0   0   0
HOBART OK         66  92  67  94 /  20   0   0   0
WICHITA FALLS TX  70  93  67  94 /  20   0   0   0
GAGE OK           61  90  65  94 /  10   0   0   0
PONCA CITY OK     60  87  62  88 /  10   0   0   0
DURANT OK         70  92  65  92 /  10   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

09/25
Hazardous weather outlook, Aug 11, 11:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON AUG 11 2014

OKZ004>048-050>052-TXZ083>090-121000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON AUG 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.HEAT...
VERY HOT AND HUMID WEATHER WILL REAPPEAR LATE IN THE WEEK WHEN THE HEAT INDEX
REACHES 100 TO 105 IN CENTRAL AND SOUTHERN OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS.

.THUNDERSTORMS...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY
ACROSS NORTHERN OKLAHOMA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The radar

The Altus AFB radar (KFDR), 131 km away, was scanning. The volume nearest the first event began at 20:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Custer

When
August 11, 2:00 PM CST
Where
Custer County, 1.32 mi WSW of Weatherford
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
35.520, -98.720

Large tree branches snapped along with minor structural damage to a residential playground and fence.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, August 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 541070.